Alert archive / Texas / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind chill advisory at Dec 25, 2012, 3:16 PM CST for 5 counties in Texas. It took effect at Dec 25, 2012, 6:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2012, 3:16 PM CST (21:16 UTC)
- In effect from
- Dec 25, 2012, 6:00 PM CST
- Expired
- Dec 26, 2012, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940 WWUS44 KLUB 252116 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 316 PM CST TUE DEC 25 2012 TXZ021>023-027-028-260600- /O.NEW.KLUB.WC.Y.0001.121226T0000Z-121226T0600Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON 316 PM CST TUE DEC 25 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WIND CHILL VALUES...AS COLD AS 5 BELOW TO 10 BELOW ZERO. * OTHER IMPACTS...FROST BITE CAN OCCUR WITH AS LITTLE AS 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind chill advisory went out at Dec 25, 12:21 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 25, 12:21 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1221 PM CST TUE DEC 25 2012 .UPDATE... THE CENTER OF THE UPPER LEVEL LOW PRESSURE SYSTEM HAS CONTINUED TO THE EAST AND ALREADY REFORMING NOT FAR FROM THE METROPLEX. IN ITS WAKE WE ARE SEEING STRONG NORTH WINDS MAINLY NEAR OR JUST SHY OF THE LOW END FOR WIND ADVISORY...31 MPH. AIR TEMPERATURES HAVE MAINTAINED IN THE TEENS ON THE CAPROCK AND MID 20S OVER THE ROLLING PLAINS. WIND CHILLS HAVE HUNG AROUND -5 OR LOWER OVER THE NORTHWEST CORNER. WILL STUDY A BIT MORE BUT WE ARE CONSIDERING A WIND CHILL ADVISORY FOR SOME PART OF OUR NORTHWEST THROUGH THE NIGHT. THE AIRMASS IS DRYING AT LOWER LEVELS WITH DEWPOINTS FALLING INTO THE UPPER SINGLE DIGITS AND THIS IS HELPING ERODE THE REMAINING SHALLOW INSTABILITY SNOW BANDS...WHILE SUBSIDENCE HAS BEEN INCREASING ALOFT. THE MORE SIGNIFICANT BANDED PRECIPITATION OVER THE EASTERN HALF OF THE AREA HAS NOT FARED WELL IN THIS ENVIRONMENT...BUT IS CONTINUING TO DROP AT LEAST LIGHT SNOWFALL FOR THIS AREA. ANYWAY...LOTS GOING ON AND DIFFICULT TO GAGE THE MOST SIGNIFICANT ISSUES GIVEN THE HIGH IMPACT DAY. BUT LOOK FOR SOME ADJUSTMENTS TO THE ADVISORIES WITHIN THE HOUR. RMCQUEEN && .AVIATION... STRONG NORTH WINDS WILL REMAIN THROUGH THE DAY WITH DIMINISHING SNOW SHOWERS AS THE STORM SYSTEM CONTINUES OFF TO THE EAST. MVFR CLOUD LAYERS SHOULD ALSO THIN OUT. QUITE COLD AIRMASS IN WAKE OF SYSTEM. ALTHOUGH THE MAIN ACCUMULATING SNOW BANDS APPEARED TO HAVE MISSED BOTH THE KLBB AND KCDS SITES...SOME OTHER LOCAL AIRFIELDS MOST LIKELY WILL HAVE AN ICE AND SNOW LAYER ON RUNWAYS THROUGH THE NIGHT. ALSO...LATE TONIGHT THERE IS A SLIM RISK FOR PATCHY GROUND FOG FORMING NEAR KLBB ALTHOUGH WIND SPEEDS ARE EXPECTED TO REMAIN HIGH ENOUGH TO AVOID A SIGNIFICANT CHANCE FOR FOG. RMCQUEEN && .PREV DISCUSSION... /ISSUED 851 AM CST TUE DEC 25 2012/ UPDATE... A BAND OF SNOWFALL FROM EARTH TO SOUTHWEST LUBBOCK AND NORTHERN LYNN COUNTIES WILL SLOWLY EDGE EASTWARD OVER THE NEXT 2 HOURS. WE ALREADY ARE SEEING WARMING SATELLITE CLOUD TOPS AND DECREASING TREND OF RADAR REFLECTIVITY ALOFT. BUT SNOWFALL RATES WITHIN THE BAND STILL APPEAR CAPABLE OF PERHAPS ANOTHER QUARTER TO HALF INCH OF SNOWFALL. WE HAVE EXTENDED THE WINTER WEATHER ADVISORY TO INCLUDE HOCKLEY...LUBBOCK...AND NORTHERN LYNN COUNTIES. THE UPPER LEVEL LOW PRESSURE SYSTEM SHOULD MIGRATE FAR ENOUGH EAST FOR DIMINISHING SNOWFALL NEARLY AREA-WIDE BY 18Z...BUT WE MAY SEE SOME DEVELOPMENT YET DURING THE EARLY AFTERNOON OVER PARTS OF THE ROLLING PLAINS AND WILL BE ASSESSING THE ENTIRE WINTER WEATHER ADVISORY SITUATION AGAIN BY MIDDAY. RMCQUEEN PREV DISCUSSION... /ISSUED 515 AM CST TUE DEC 25 2012/ AVIATION... SNOW ONGOING JUST WEST OF KLBB WILL AFFECT THAT TERMINAL BTWN 12Z AND 15Z. KCDS TO EXPERIENCE THE SNOW LATER THIS MORNING AS THE RESPONSIBLE UPPER LOW MOVES QUICKLY EWD ACROSS THE SOUTH PLAINS AREA. PERIODS OF MVFR CIGS TO MOVE IN THEN LINGER INTO THE AFTN. SOME CLEARING THIS EVENING MAY SET UP CONDITIONS FOR A RETURN OF MVFR CIGS OR LOWER LATE TONIGHT. PREV DISCUSSION... /ISSUED 337 AM CST TUE DEC 25 2012/ SHORT TERM... THE AWAITED UPPER LOW WAS MOVING SEWD ACROSS NRN NEW MEXICO EARLY THIS MORNING. LIFT AHEAD OF THIS DEEPENING SYSTEM HAD BEGUN TO PRODUCE SOME SNOW ACROSS THE NWRN ZONES...ALTHOUGH THE NEED FOR TOP-DOWN MOISTENING DELAYING THE START JUST A BIT WITH FRIONA LAW ENFORCEMENT INDICATING LIGHT SNOW THERE AT 0330Z. 00Z AND 06Z MODELS RUNS FOCUSING ON THE NWRN ZONES FOR A QUICK /2 TO 3 HOURS/ BURST OF SNOW THIS EARLY THIS MORNING...NEAR 12Z BY THE TIME IT SHIFTS OVER TOWARD I-27. GIVEN THE SHORT DURATION OF HEAVY SNOWFALL...CONTINUE TO THINK THAT 4 INCHES WILL BE THE UPPER LIMIT ACROSS THE NWRN QUARTER OF THE FCST AREA...ALTHOUGH CANNOT DISCOUNT POTENTIAL FOR LOCALIZED AMOUNTS HIGHER THAN THAT. THE EXPECTED TRACK OF THE LOW CONTINUES TO SUGGEST AREAS SOUTH OF A MORTON TO POST LINE WILL BE HARD-PRESSED TO SEE ANY SNOWFALL. MEANWHILE...NOT EXPECTING TO SEE THE HIGHER AMOUNTS IN THE NW TRANSLATE EWD. PROGS HAVE THE LOW FILLING SLIGHTLY AS IT MOVES OVER THE ERN HALF OF THE FCST BEFORE UNDERGOING A RESTRENGTHENING OVER NORTH TEXAS. THIS MINOR WEAKENING SHOULD BE ENOUGH TO SEE SNOW RATES DECREASE AS THE PRECIP SHIFTS EWD. AS A RESULT WILL CUT BACK ON THE FCST SNOW AMOUNTS FOR AREAS EAST OF I-27. STRONG ISENTROPIC DOWNGLIDE WILL SPREAD OVER THE AREA LATE MORNING WITH A PRETTY RAPID CUTOFF OF SNOWFALL LIKELY...WITH A CHANCE SOME SNOW WILL LINGER ACROSS THE ROLLING PLAINS INTO THE AFTN. GIVEN THE ABOVE REASONING...WILL KEEP THE ADVISORY AS IS. HAVE SOME CONCERN THAT AMOUNTS MAY APPROACH ADVISORY CRITERIA ONE ROW OF COUNTIES FURTHER SOUTH ALONG AND WEST OF I-27 INCLUDING THE CITY OF LUBBOCK AS THE RAP...THE 06Z WRF-NAM...AND THE 00Z TTU-WRF EACH SHOW A VERY NARROW BAND OF HEAVY SNOW MOVING EWD TO THE SOUTH OF THE MAIN AREA OF LIFT AND SNOWFALL. WILL WATCH THIS POTENTIAL CLOSELY THE NEXT SEVERAL HOURS...AND CONSIDERED EXTENDING THE ADVISORY SWD BUT WITH UNCERTAINTY HAVE HELD OFF FOR NOW. ALSO CONSIDERED SHORTENING THE ADVISORY WITH A NEW EXPIRATION SOMEWHERE BETWEEN NOON AND 3 PM GIVEN EXPECTED QUICK SHUTOFF OF PRECIP. HOWEVER...WITH GUSTY NORTH WINDS POSSIBLY CAUSING SOME BLOWING SNOW AND SMALL POSSIBILITY THAT SYSTEM WILL BE MUCH SLOWER TO EJECT EWD WILL LET NEXT SHIFT FINE TUNE THAT ASPECT OF THE ADVISORY. FINALLY...SMALL DIURNAL TEMP RANGE EXPECTED TODAY WITH STRONG COLD ADVECTION AND CLOUD COVER. MAY SEE A DIP IN TEMPS AFTER SUNRISE AS THE INITIAL SURGE OF COLD AIR WORKS THROUGH THE AREA FOLLOWED BY A MINOR RISE THIS AFTN. WILL CONTINUE THE TREND FOR OVERNIGHT LOWS OF FORECASTING JUST BELOW MOS...PARTICULARLY NW WITH EXPECTED SNOW COVER. AMOUNT OF CLEARING UNCERTAIN WITH SOME INDICATION CLOUDS COULD CLEAR EARLY THIS EVENING WHICH COULD SET UP A SCENARIO FOR LOW CLOUDS TO REDEVELOP LATER TONIGHT. LONG TERM... AS THE WINTER STORM SHIFTS SOUTH OF THE SOUTHERN PLAINS LATER THIS EVENING/TONIGHT...UA RIDING WILL QUICKLY TRANSLATE EAST ACROSS THE AREA TOMORROW. SFC LEE TROUGHING WILL BECOME ESTABLISHED BY THE AFTERNOON...THUS VEERING WINDS TO THE SOUTH...WITH PERHAPS SLIGHTLY BREEZY WINDS /AOA 15 MPH/ OCCURRING NEAR THE TEXAS/NEW MEXICO...WHICH IS CLOSET TO THE SFC LOW. REGARDLESS...DAYTIME TEMPS WILL BE APPROXIMATELY 15 DEGREES BELOW NORM...GIVEN A STUBBORN NEARBY 1020+ SFC RIDGE THAT WILL MAINTAIN SLIGHTLY BELOW FREEZING 850 MB TEMPS ACROSS THE FA. THEREAFTER...THE PATTERN APPEARS TO BE QUITE PROGRESSIVE...DEFINED BY SEVERAL PASSING DISTURBANCES AND A COUPLE OF FRONTAL PASSAGES. THE FIRST DISTURBANCE WILL EJECT NE FROM NEAR THE FOUR-CORNERS REGION TO ACROSS THE CENTRAL PLAINS ON THURSDAY /EVOLVING THE FLOW ALOFT TO SOUTHWESTERLY/. ANY PRECIP CHANCES WILL REMAIN WELL NORTH OF REGION....HENCE CLOSEST TO THE LARGE SCALE ASCENT. HOWEVER...BREEZY WSW SFC WINDS WILL BE THE MAIN STORY AS ABL MIXING UP TO 700 MB FOR LOCALES ON THE CAPROCK...WILL TAP INTO 30-35 KTS. THIS WOULD SUGGEST SFC WINDS OF 20-25 MPH. PROGGED RHS ABOVE 15 PERCENT WILL KEEP FIRE WEATHER CONCERNS AT BAY. FURTHERMORE...THESE DOWNSLOPING WINDS WILL WARM TEMPS UP A BIT /40S AND 50S/ ALBEIT STILL BELOW NORM. THE DISTURBANCE/S ASSOCIATED FROPA WILL MOVE ACROSS THE CWA LATE THURSDAY NIGHT/EARLY FRIDAY MORNING...WITH 850 MB TEMPS ONCE AGAIN DROPPING BELOW FREEZING. TEMPS ON FRIDAY WILL THEREFORE DROP BACK BELOW NORM /UPPER 30S NORTH TO 40S ELSEWHERE/. THE NEXT UA IMPULSE IS EXPECTED FRIDAY...AND IS PROGGED TO TREK A BIT FARTHER SOUTH THAN THE PREVIOUS DISTURBANCE TO ACROSS THE PANHANDLES AND SOUTHERN PLAINS. A BIT OF LARGE SCALE ASCENT IS OBSERVED ACROSS THE NORTHERN ZONES AND WITH COLD AIR ALREADY IN PLACE...AND PROGGED SOUNDINGS EXHIBITING A COOLING AND MOISTENING TREND /MOISTENING NOTED WITHIN THAT ALL IMPORTANT DENDRITIC ZONE/....A SLIGHT CHANCE OF WINTRY PRECIP IS THUS BEING OBSERVED ACROSS THE AFOREMENTIONED AREAS. HAVE BUMPED POPS UP TO 13 PERCENT ACROSS THE SAID AREA ATTM...AND WILL NEED TO SEE IF THIS TREND CONTINUES IN LATER MODEL RUNS. A BIT OF UNCERTAINTY LIES THEREAFTER. THE GFS SHOWS THE RETURN OF UA RIDGING AND SRLY FLOW SUNDAY...WITH A RELATIVELY WEAK FROPA SAGGING SOUTH ON MONDAY...COURTESY OF BROAD UA DISTURBANCE ACROSS THE HIGH PLAINS. TEMPS WILL THEREFORE REMAIN A BIT BELOW NORM ON SUNDAY AND MONDAY /40S AND 50S/ GIVEN A LINGERING 1020+ MB SFC RIDGE AND THE PRESENCE OF A FROPA RESPECTIVELY. CONCURRENTLY...A QUASI-STATIONARY CLOSED UA LOW ACROSS THE EASTERN PACIFIC WILL ENCOURAGE SWRLY FLOW...SLOW AND STEADY DEWPOINT INCREASES AND THUS...INCREASING PRECIP CHANCE EARLY NEXT WEEK. THE ECMWF EXHIBITS SOME MINOR DIFFERENCES SUCH AS SHOWING ANOTHER DISTURBANCE MOVING ACROSS THE WESTERN PANHANDLES/WESTERN SOUTH PLAINS ON MONDAY...THE WEAK FRONT MOVING INTO THE REGION A BIT LATER /MONDAY NIGHT/TUESDAY MORNING/...AND THE CLOSED UA LOW BEING RATHER PROGRESSIVE AS IT MOVES ACROSS THE AREA LATE IN THE WEEK. WILL THEREFORE LEAN TOWARDS SHOWING COOL TEMPS LATE THIS WEEKEND/EARLY NEXT AND MAINTAINING SILENT POPS AS BETTER CONSENSUS IS HIGHLY DESIRED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 7 38 17 49 16 / 0 0 0 0 10 TULIA 8 35 16 44 18 / 0 0 0 0 10 PLAINVIEW 8 36 18 49 20 / 0 0 0 0 10 LEVELLAND 13 38 19 51 21 / 0 0 0 0 10 LUBBOCK 10 38 19 51 22 / 0 0 0 0 10 DENVER CITY 15 39 21 52 27 / 0 0 0 0 10 BROWNFIELD 13 39 21 52 25 / 0 0 0 0 10 CHILDRESS 10 30 15 48 21 / 0 0 0 0 10 SPUR 12 36 18 51 20 / 0 0 0 0 10 ASPERMONT 13 35 18 54 25 / 0 0 0 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>032-034-035-041. && 05/99/05
Hazardous weather outlook, Dec 25, 2:12 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 212 PM CST TUE DEC 25 2012 TXZ021>044-262015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 212 PM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NON PRECIPITATION GUSTY NORTH WINDS AND COLD TEMPERATURES WILL COMBINE TO CREATE DANGEROUS WIND CHILL VALUES OF 5 TO 10 DEGREES BELOW ZERO THIS EVENING ACROSS THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...THE NATIONAL WEATHER SERVICE IN LUBBOCK WOULD GREATLY APPRECIATE ANY SNOWFALL REPORTS.
Nearby
Wind Chill Advisories in Texas, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.